Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

26yr old, having difficulty in sleeping, wakes up with a loud shout. Prescribed medicines. Little improvement. Suggestions?

Dear and honorable online Doctors, I am writing this from Afghanistan, Kabul. My 26 year old son, for the last one year is suffering from restlessness, difficulty with sleeping, low mood, fear etc. He awake from sleep with a laud shout, even this happens to him during the day. Some time when he is busy with some work or computer all of a sudden, without any prior signs he shouts, and wants to run away ( Is it panic attack??). One year before we consulted a doctor in Delhi he prescribed: Symbal 20 mg Frisium 10mg, twice Clobazam , once at night Olanex, twice, 2.5 mg in the morning and 5mg at night Nitrosun, one tablet day and half at night Liberum, 5mg day and 5 mg at night He was better under medicine, however still was experiencing the attack. I was not comfortable with so many medicines. November this year again went to Delhi and consulted another doctor. After polysomnography test he prescribed him Depran 10 one tab. at night and Zapiz, 0.25 mg whenever he is in bad mood ( the later does not help him much). When he takes the medicine at night, he is feeling okay till next day evening, and then his mood is decorates and experience the same attacks. However, still he has difficulty with sleeping. I would appreciate if you honorable online doctors can advise him. Can he continue Nitrosun, which is a sleep medicine whit his medicine? Worth mentioning that I trust fully the doctor that we consulate, but he is far away from us ( in a second country) that difficult to reach him frequently. Appreciate your advice Best regards Gh.M Salem Email: YYYY@YYYY
Asked On : Tue, 11 Dec 2012
Answers:  2 Views:  62
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Psychiatrist 's  Response
Thanks for consulting healthcare magic.
Salemsahab, from the history you have narated, your son appears to have some kind of seizure disorder. That can also be confirmed by getting and EEG done. The drugs mentioned in your first prescription are right, but i should say that they are too many. He probably doesn't need these many drugs. If he has some abnormal EEG findings, starting him on a single anti-epileptic drug such as carbamazepine or leveteracetam will surely help him. if there is good control of his epileptic attacks, his mood symptoms and sleep should improve automatically.
I understand that the distance is the problem. hope you get a good psychiatrist nearby who can consult you frequently.
Answered: Thu, 13 Dec 2012
I find this answer helpful
Psychiatrist Dr. Anup Bharati's  Response
hi salem.gcmu
welcome to Health care magic..
after looking at entire history of your son... it is likely to be a mood disorder along with episodes of panic attacks...though it should not be considered as final diagnosis cause clinical interview with psychiatrist would only confirm any diagnosis... as you have mentioned that polysomnography has been done... so seizure episode is less likely... according to me the doses of depran can be increased along with sos addition of any mood stabilizer.. also for adequate sleep Benzodiazepines like lorazepam or Zolpidem can give proper sleep...
just want to know that is there any ongoing stressor which is worsening the symptoms..?
yes... the medicines given by respected cobsultants at delhi were also good... and appreciate your regards for them... if you have any further queries will definitely like to help...
take care...
Answered: Wed, 12 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor